Diabetes and the drug Abilify

Sue Turner
By Sue Turner Latest Reply 2010-01-17 22:51:05 -0600
Started 2009-10-31 11:21:37 -0500

I would like to know if there are any others out there who were diagnosed with diabetes after taking the drug Abilify.


15 replies

Sue Turner
Sue Turner 2009-11-11 13:39:13 -0600 Report

FYI. I have gone on some websites that attorneys have, and have found that there are several laws suits going on right now for people who were diagnosed with diabetes after taking the drug Abilify. Would like to know what the outcome will be.

Sue Turner
Sue Turner 2010-01-17 22:51:05 -0600 Report

My husband told me this evening that they have now added to the commercial on Abilify, that it is possible that it can lead to or cause diabetes…I don't know exactly what it says, because I haven't seen it yet…He is so angry, because I was diagnosed right after I took that drug, and he swears that it is what destroyed my pancreas…

forrest3s
forrest3s 2009-11-01 10:47:09 -0600 Report

I just recently stopped taking Abilify because it kept my bs up really high amd I have been in the hospital twice because of it. I stopped taking it on my own and now have an appointment with my doctor to see what other medication that I can take. At first my doctor kept telling me that Abilify was not the cause of my sugar being up so high but I knew that was the case. I then stopped taking it and soon my bs started to become more normal. I started taking abilify again and of course my bs shot right back up. Some doctors just don't know what they are talking about.

Sue Turner
Sue Turner 2009-11-01 11:40:33 -0600 Report

Hi forrest,

I am so glad to hear you say that! You are right, these doctors don't know what they are talking about. They don't know how a drug is going to affect someone. They want even prescribe these new medications to their families because they have not been on the market long enough to know what all the bad side affects are. All they know is what the drug reps tell them, and, "they" really don't tell them anything. Believe me, I know. I have been in the medical field for I guess 40 yrs. now, and I know. We know our bodies better than anyone else, and when something is not right, we know it. Kudos to you kido! Hugs, Sue

SuzyAttendorn
SuzyAttendorn 2009-10-31 11:54:27 -0500 Report

I was diagnosed in late August while taking abilify. I have since gotten off it, but that had nothing to do with my diabetes. Why? Suzy

Sue Turner
Sue Turner 2009-10-31 12:12:27 -0500 Report

The reason I am asking is because I had had no problems, no signs, or symptoms of diabetes, and diabetes did not run in my family; I was healthy, until after taking Abilify. I took one Rx and after that I ended up in the Hospital ER with my BS off the charts, and in full blown Ketoacidosis. I know that there is a law suite in process right now with someone who was dx with diabetes after taking the drug Abilify. Just curious. I know that the doctors tell you that the drug has nothing to do with raising your BS, or triggering diabetes, but you know that that is what they are going to tell you even before you ask the question.

Sue Turner
Sue Turner 2009-10-31 12:16:36 -0500 Report

Do you have a family history of diabetes?

SuzyAttendorn
SuzyAttendorn 2009-10-31 21:25:13 -0500 Report

No, I am the first. But my Dr has been telling me for a while that if I didn't get my weight under control, I would have it. I also have fibromyalgia, and have been on many different meds for the pain, etc. Some have caused me to gain over 50 lbs since diagnosis back in 2000. I had been very sedentary due to the pain, as well as being very depressed. I spent most of last winter practically locked in my house with panic attacks. But, I got on a new med Savella back in August which has helped me a lot. Because of feeling so much better, I asked to get off the Abilify. During this time, was when I found out about the diabetes. I have since begun watching my diet closely, have been exercising on my Wii Fit almost every day and have lost 20 lbs. I really don't think the Abilify had anything to do with getting diabetes, I blame it on my poor eating habits, no exercise and being sedentary.
take care,
Suzy

Sue Turner
Sue Turner 2009-11-01 09:29:43 -0600 Report

Boy, do you ever remind me of me. I was not over weight, I only weigh about 110 pounds. I also suffer from Panic attacks. There are days that I want leave the house. I have passed out a couple of times without any warning what-so-ever, so that makes me even more afraid to leave my house. I am afraid that it might happen while driving. I certainly don't want to put my life or anyone else's life in any kind of danger. My doctor doesn't know why I had the passing out spells, since it wasn't due to low BS. He said that it could happen again at anytime, or it may never happen again. He said that I probably had a Vagil Vagus episode where the blood pressure just drops suddenly to 0 and you just pass out. Very scary. Last time I ended up in the ER and had to have stitches in my head. They did a CT Scan, and found nothing wrong with my "head" LOL Oh, well, we have just got to stay positive, and keep fighting, huh!!!

SuzyAttendorn
SuzyAttendorn 2009-11-01 10:54:15 -0600 Report

I have fought my weight since I hit puberty. I was probably 180 when I was diagnosed with fibro. I was 232 when I found out about the diabetes. I am now 211 and hoping to be at 200 by the end of the year. I went thru a really tough time after being forced to quit my job due to the fibro in Sept of 2007. I got very depressed and as I told you the panic attacks started. I was afraid to even get to the door to leave my house. Sometimes my husband made me, like if I had a Dr appt or something. I was always ok after I got out, but just getting ready and getting out the door would be devastating. I am on xanax daily for that, and have a larger dosage if I get a panic attack. Fortunately, I seem to be under control at the moment. I see a therapist and have things in good control at the moment…just always waiting for the other shoe to drop! lol I actually look at finding out I have diabetes as a blessing. It forced me to really take stock of what is important in my life. I need to take better care of ME so that I can spend more time with those I love. Keep hanging in there Sue!
Suzy

Sue Turner
Sue Turner 2009-11-01 11:50:17 -0600 Report

Suzy,

When I read your comments, it's like reading my own. I too am on Xanax for the panic attacks. And, I feel the same way about leaving my home, my comfort zone, per-se! However, after I get out there, I am fine. I am really dreading the hollidays comming up. I don't even want to go shopping for Christmas, and I love Christmas. I just have to keep reminding myself that it is not for me, but for my family. That is the only thing that keeps me going. I have been having a hard time today with the panic attacks. Horrible thoughts go through my head, thoughts that just scare me to death, and I don't know what to do about them. I just have to keep telling myself that it isn't me, that is not what I think or how I feel about things. I have had to double up on my Xanax today!!!!!

SuzyAttendorn
SuzyAttendorn 2009-11-01 12:42:44 -0600 Report

You sound like me a year ago. I really feel for you. I always called home my "safe place". As for Christmas…shop online! I did a lot of that last year. Try to enjoy as much as you can without pushing yourself. I found that when I expected too much from myself, was when the panic attacks got worse. I am thankful that I have a wonderful, understanding and supportive husband. He is what pulled me thru the worst of times. take care!
Suzy

Sue Turner
Sue Turner 2009-11-01 13:16:44 -0600 Report

Suzy,

Are you sure we are not related in some way? I did do most all of my shopping on line last year. That really helped. But, now I am terrified to do that. A couple of weeks ago, someone took my credit/debit card information and went on a shopping spree; I had to call the bank, cancel my card, call all the companies that this person ordered itemds from, and sign all kinds of fraudulent papers with credit companies to report the fraud. I just received my new card, and now I'm afraid to use it. My husband and I own our own company; he designs and writes medical software for doctors and hospitals, etc., and is ordering supplies on line all the time. He uses the company card. I am just keeping my fingers crossed that someone doesn't get that information and uses it fraudulently. Nothing is safe anymore. Oh, and by the way, I refer to my home as my "safe place" too.

SuzyAttendorn
SuzyAttendorn 2009-11-01 17:03:45 -0600 Report

LOL You are too funny! I can always use another relative!! I am sorry to hear about your credit issue. That really sucks. I understand your fear.
Oh I have to tell you about 2 recipes I tried for our dinner tonight. One was parmesan chicken and the other was called "diner potatoes"…I got both recipes on this site. The potatoes were really cauliflower. Both my husband and I loved both recipes. He can't stop smackin his lips! And to think, they are actually healthy recipes! Take care and keep in touch.
Suzy

Sue Turner
Sue Turner 2009-11-03 07:16:42 -0600 Report

Dinner sounds like it was great! I need to find those recipes! Hadn't thought about using cauliflower in leu of potatoes; makes sense though. I will have to try that. Something healthy and delishous as well. Hugs, Your new realitive, Sue

Next Discussion: diet »